I just started to take an antibiotic a couple days

Patient

Q: I just started to take an antibiotic a couple days ago as part of my acne treatment . Ever since I started to take the pills my chest has been hurting and my lower throat too. It hurts to eat or drink because it feels like there is a pill stuck. I'm not sure if I should go to the hospital and get it looked at or is it common to feel like there's a pill stuck?

Symptoms:  Stuck pill feeling in lower throat and chest pain. Hard to eat and drink.
Doctor

A:   Thank you for writing to us.

Doxycycline does not cause such a side effect in most cases. It is possible that the side effect is due to the dryness in the mouth that can occur with any medication. I recommend that you see your Doctor to confirm this. You may also be having acidity which is a side effect of doxycycline. Do confirm this with your Doctor. All the best.

Hope this helps you.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews